MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right cephalic vein arch to right subclavian vein.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.When the balloon was inflated at 4 atmospheres, the pressure wouldn't longer increase, and contrast was flowing back to the heart.During withdrawal of the device, the balloon was found to be ruptured.There were no patient complications reported, and the patient status was stable.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right cephalic vein arch to right subclavian vein.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.When the balloon was inflated at 4 atmospheres, the pressure wouldn't longer increase, and contrast was flowing back to the heart.During withdrawal of the device, the balloon was found to be ruptured.There were no patient complications reported, and the patient status was stable.It was further reported that the target lesion was mildly tortuous with 90% stenosis.It was noted that the duration of inflation was 30 seconds to one minute and a pinhole was noted on the balloon.The device was completely removed from the patient's body.
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6) device evaluated by mfr: gladiator elite 8.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon pinhole was identified located approximately 17mm distal of the proximal markerband.The rated burst pressure for this device is 20 atmospheres as per gladiator specification.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17232230
Report Number2124215-2023-34086
Device Sequence Number7241056
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029245018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/02/2023
07/31/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/06/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight65 KG